Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 10, NWS Tucson, AZ

April 18, 20186 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 18, 2018, 2:32 PM MST for 6 counties in Arizona. It took effect at Apr 19, 2018, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2018, 2:32 PM MST (21:32 UTC)
In effect from
Apr 19, 2018, 11:00 AM MST
Expired
Apr 19, 2018, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2018-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2018-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3490 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS85 KTWC 182132
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
232 PM MST Wed Apr 18 2018

AZZ150>153-190545-
/O.UPG.KTWC.FW.A.0010.180419T1800Z-180420T0300Z/
/O.NEW.KTWC.FW.W.0010.180419T1800Z-180420T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
232 PM MST Wed Apr 18 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR
STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 150, 151, 152 and 153.

* TIMING...11 AM MST Thursday morning until 8 PM MST Thursday 
  evening.

* WINDS...Sustained 20-foot winds of 20 to 30 mph with gusts of 40
  to 45 mph possible. The strongest winds will occur in the 
  mountains.

* RELATIVE HUMIDITY...Minimum humidity values will range from 4 
  to 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
166 
WWUS85 KTWC 190535
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1035 PM MST Wed Apr 18 2018

AZZ150>153-200000-
/O.CON.KTWC.FW.W.0010.180419T1800Z-180420T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
1035 PM MST Wed Apr 18 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND
153...

* AFFECTED AREA...Fire weather zones 150, 151, 152 and 153.

* TIMING...11 AM MST Thursday morning until 8 PM MST Thursday 
  evening.

* WINDS...Sustained 20-foot winds of 20 to 30 mph with gusts of
  40 to 45 mph possible. The strongest winds will occur in the 
  mountains.

* RELATIVE HUMIDITY...Minimum humidity values will range from 4 
  to 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
684 
WWUS85 KTWC 192122
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
222 PM MST Thu Apr 19 2018

AZZ150>153-200300-
/O.CON.KTWC.FW.W.0010.000000T0000Z-180420T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
222 PM MST Thu Apr 19 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO VERY HIGH
FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153...

* AFFECTED AREA...Fire weather zones 150, 151, 152 and 153.

* TIMING...11 AM MST Thursday morning until 8 PM MST Thursday 
  evening.

* WINDS...Sustained 20-foot winds of 20 to 30 mph with gusts of 
  40 to 45 mph possible. The strongest winds will occur in the 
  mountains.

* RELATIVE HUMIDITY...Minimum humidity values will range from 4 
  to 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
521 
WWUS85 KTWC 200246
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
746 PM MST Thu Apr 19 2018

AZZ150>153-200400-
/O.EXP.KTWC.FW.W.0010.000000T0000Z-180420T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
746 PM MST Thu Apr 19 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH TO VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, 152, AND 153...

After an afternoon of Red flag conditions across the area, the
wind is easing up this evening and dropping below critical levels.
Therefore the Red Flag Warning will be allowed to expire at 8 pm
as originally scheduled. 

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 9:26 AM MST, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 18, 9:26 AM MST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
926 AM MST Wed Apr 18 2018

.SYNOPSIS...High pressure will bring warmer temperatures today.
Stronger winds will return Thursday into Friday as a storm system
moves north of the area. Cooler temperatures and a few showers
possible near the mountains northeast of Tucson Friday. Warmer
this weekend.

&&

.DISCUSSION...Nice day across southeast Arizona under abundant
sunshine with highs at or slightly above normal. Windy Thursday
as the next Pacific weather system, currently off Oregon/nrn
California coast this morning, moves through the Great Basin.
Strong and gusty winds area wide will result in critical fire
weather conditions along with areas of blowing dust. The current
Fire Weather Watch will likely be upgraded to warning in the
afternoon package. Gusty winds eastern areas on Friday along with
much cooler high temperatures area wide.

&&

.AVIATION...Valid through 19/12Z.
SKC thru this afternoon then SCT cirrus moves in this evening.
Sfc winds variable less than 12 kts becoming SW to NW at 8-12 kts
with gusts up to 20 kts this afternoon into the early evening.
Thereafter winds variable again less than 12 kts. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A Fire Weather Watch is in effect Thursday from 11
am to 8 pm MST for Fire Weather Zones 150, 151, 152, and 153. The
combination of strong and gusty southwest to west winds, low
humidity, and a high to very high fire danger will create critical
fire weather conditions.

A slight chance of rain/snow showers exists Friday into late Friday
night across the White Mountains, otherwise expect dry conditions.
Today, 20-foot winds will be terrain driven less than 15 mph. Strong
winds will return Thursday for all of southeast Arizona along with
minimum relative humidities in the single digits. Friday will be
another gusty day with brief critical fire weather conditions
possible along the Arizona/New Mexico border. Through the weekend
and early next week winds will be less than 15 kts and terrain
driven.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Fire Weather Watch from Thursday morning through Thursday evening
  for AZZ150>153.

&&

74

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.